Couldn't find what you looking for?

TRY OUR SEARCH!

I have been prescribed hydrochlorot for my blood preasure. From what I've learned this drug dehydrates you. I'm 32 years old and wondering if that's a good idea. I've also been prescribed potassuim to replenish what is being lost because of the medication.
Thanks!

Loading...

User avatar
Health Advisor
588 posts
Hydrochlorot is a diuretic and like any other diuretic it may cause dehydration.

They work by decreasing the amount of fluid in a person’s body by increasing the amount of water and salt that is being excreted by urine.
It is good that you were given potassium as well, this has been practiced lately in order to avoid potassium loss that could lead to different side effects like dehydratation.

I don’t think you should be worrying about this just make sure you take enough fluids and that you don’t overheat during sports activities.
I have been reading lately a report where it said that diuretics were shown to work best for high blood pressure, much better than other drugs like beta blockers or ACE inhibitors.

Have you ever taken any other drugs for hypertension?
Reply

Loading...